Alert archive / North Dakota / Red Flag Warnings in 2010

Red Flag Warning 2, NWS Bismarck, ND

April 8, 201026 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Apr 8, 2010, 2:00 PM MDT for 26 counties in North Dakota. It took effect at Apr 9, 2010, 6:00 AM MDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2010, 2:00 PM MDT (20:00 UTC)
In effect from
Apr 9, 2010, 6:00 AM MDT
Expired
Apr 9, 2010, 8:00 PM MDT
In force
14 hr
Issued by
NWS Bismarck, ND
All 26 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McHenry County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Mountrail County, ND, Oliver County, ND, Renville County, ND, Sheridan County, ND, Sioux County, ND, Slope County, ND, Stark County, ND, Ward County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 118 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2010-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2010-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1507 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

994 
WWUS83 KBIS 082000
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
300 PM CDT THU APR 8 2010

...RED FLAG WARNING CONDITIONS OCCURRING IN WESTERN NORTH DAKOTA
THROUGH LATE AFTERNOON... 
...CRITICAL FIRE WEATHER CONDITIONS AGAIN FRIDAY ACROSS WESTERN
AND CENTRAL NORTH DAKOTA...

.SURFACE OBSERVATIONS THIS AFTERNOON INDICATE THAT RELATIVE HUMIDITY 
VALUES HAVE FALLEN BELOW 20 PERCENT ACROSS THE RED FLAG WARNING
AREA IN WESTERN NORTH DAKOTA. WINDS HAVE ALSO INCREASED ACROSS
THE WARNING AREA THIS AFTERNOON...SUSTAINED FROM THE SOUTH SOUTHWEST AT
15 TO 20 MPH WITH GUSTS OF 25 MPH. THE STRONGEST WINDS ARE ACROSS
THE FAR NORTHWEST IN THE CROSBY AREA...WITH WIND GUSTS TO NEAR 30
MPH. OBSERVATIONS INDICATE PLENTIFUL DRY FUELS...WITH LITTLE TO
NO GREEN UP...AND RAPID FIRE SPREAD RATES.

CRITICAL FIRE WEATHER CONDITIONS ARE ALSO EXPECTED FRIDAY ACROSS 
WESTERN AND CENTRAL NORTH DAKOTA DUE TO STRONG WEST WINDS...LOW
RELATIVE HUMIDITIES AND DRY GRASSLANDS.

NDZ001-002-009-010-017-018-031>033-040-041-043-044-090800-
/O.UPG.KBIS.FW.A.0001.100409T1200Z-100410T0000Z/
/O.NEW.KBIS.FW.W.0002.100409T1200Z-100410T0000Z/
/O.CON.KBIS.FW.W.0001.000000T0000Z-100409T0000Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
300 PM CDT THU APR 8 2010 /200 PM MDT THU APR 8 2010/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM
CDT /6 PM MDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT
/6 PM MDT/ FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.
A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...1...2...9...10...17...18...31...32
...33...40...41...43...44

SOUTH SOUTHWEST WINDS OF 15 TO 20 MPH...WITH GUSTS OF 25 TO 30
MPH AND RELATIVE HUMIDITIES BELOW 20 PERCENT ARE OCCURRING AND
WILL CONTINUE ACROSS WESTERN NORTH DAKOTA LATE THIS AFTERNOON IN 
THE PRESENCE OF DRY FUELS.

WESTERLY WINDS OF 25 TO 35 MPH AND RELATIVE HUMIDITIES OF
20 PERCENT OR LESS ARE FORECAST FRIDAY ACROSS MUCH OF WESTERN AND
CENTRAL NORTH DAKOTA BEHIND A SURFACE COLD FRONT. WHEN COMBINED
WITH DRY FUELS...VERY HIGH TO EXTREME FIRE DANGER IS FORECAST TO
DEVELOP ACROSS THE WARNING AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NDZ003-004-011-012-019>022-034-035-042-045-046-090800-
/O.UPG.KBIS.FW.A.0001.100409T1200Z-100410T0000Z/
/O.NEW.KBIS.FW.W.0002.100409T1200Z-100410T0000Z/
RENVILLE-BOTTINEAU-WARD-MCHENRY-MERCER-OLIVER-MCLEAN-SHERIDAN-
MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
300 PM CDT THU APR 8 2010 /200 PM MDT THU APR 8 2010/

...RED FLAG WARNING IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM
CDT /6 PM MDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT
/6 PM MDT/ FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...3...4...11...12...19...20...21...22
...34...35...42...45...46

WESTERLY WINDS OF 25 TO 35 MPH AND RELATIVE HUMIDITIES OF 20
PERCENT OR LESS ARE FORECAST FRIDAY ACROSS MUCH OF WESTERN AND
CENTRAL NORTH DAKOTA BEHIND A SURFACE COLD FRONT. WHEN COMBINED
WITH DRY FUELS...VERY HIGH TO EXTREME FIRE DANGER IS FORECAST TO
DEVELOP ACROSS THE WARNING AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

PJA/KINNEY
5 follow-up statements
612 
WWUS83 KBIS 090021
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
721 PM CDT THU APR 8 2010

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED FRIDAY ACROSS WESTERN
AND CENTRAL NORTH DAKOTA...

.SURFACE WINDS WILL CONTINUE TO DIMINISH THIS EVENING WITH
INCREASING HUMIDITIES AS WELL. THEREFORE THE RED FLAG WARNING IN
EFFECT THROUGH 7 PM CDT OR 6 PM MDT HAS BEEN ALLOWED TO
EXPIRE.

CRITICAL FIRE WEATHER CONDITIONS ARE ALSO EXPECTED FRIDAY ACROSS
WESTERN AND CENTRAL NORTH DAKOTA DUE TO STRONG WEST WINDS...LOW
RELATIVE HUMIDITIES AND DRY GRASSLANDS.

NDZ001-002-009-010-017-018-031>033-040-041-043-044-091230-
/O.EXP.KBIS.FW.W.0001.000000T0000Z-100409T0000Z/
/O.CON.KBIS.FW.W.0002.100409T1200Z-100410T0000Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
721 PM CDT THU APR 8 2010 /621 PM MDT THU APR 8 2010/

...RED FLAG WARNING REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO
7 PM CDT /6 PM MDT/ FRIDAY...

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...1...2...9...10...17...18...31...32
...33...40...41...43...44

WESTERLY WINDS OF 25 TO 35 MPH AND RELATIVE HUMIDITIES OF
20 PERCENT OR LESS ARE FORECAST FRIDAY ACROSS MUCH OF WESTERN AND
CENTRAL NORTH DAKOTA BEHIND A SURFACE COLD FRONT. WHEN COMBINED
WITH DRY FUELS...VERY HIGH TO EXTREME FIRE DANGER IS FORECAST TO
DEVELOP ACROSS THE WARNING AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NDZ003-004-011-012-019>022-034-035-042-045-046-091230-
/O.CON.KBIS.FW.W.0002.100409T1200Z-100410T0000Z/
RENVILLE-BOTTINEAU-WARD-MCHENRY-MERCER-OLIVER-MCLEAN-SHERIDAN-
MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
721 PM CDT THU APR 8 2010 /621 PM MDT THU APR 8 2010/

...RED FLAG WARNING REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO
7 PM CDT /6 PM MDT/ FRIDAY...

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...3...4...11...12...19...20...21...22
...34...35...42...45...46

WESTERLY WINDS OF 25 TO 35 MPH AND RELATIVE HUMIDITIES OF
20 PERCENT OR LESS ARE FORECAST FRIDAY ACROSS MUCH OF WESTERN AND
CENTRAL NORTH DAKOTA BEHIND A SURFACE COLD FRONT. WHEN COMBINED
WITH DRY FUELS...VERY HIGH TO EXTREME FIRE DANGER IS FORECAST TO
DEVELOP ACROSS THE WARNING AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
TWH
369 
WWUS83 KBIS 090937
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
437 AM CDT FRI APR 9 2010

...RED FLAG WARNING CONTINUES FOR WESTERN AND PORTIONS OF CENTRAL
NORTH DAKOTA FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

.WEST TO NORTHWESTERLY WINDS OF 20 TO 35 MPH AND GUSTS TO 40 MPH
ALONG WITH MINIMUM HUMIDITIES OF 15 TO 25 PERCENT WILL DEVELOP
BEHIND A DEPARTING COLD FRONT ACROSS WESTERN AND CENTRAL NORTH
DAKOTA. RANGELAND FIRE DANGER INDICES ARE FORECAST IN THE VERY
HIGH TO EXTREME CATEGORY. THE COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS.

CRITICAL FIRE WEATHER CONDITIONS ARE ALSO POSSIBLE SATURDAY ACROSS
PORTIONS OF NORTHWEST AND NORTH CENTRAL NORTH DAKOTA DUE TO STRONG
WINDS...LOW RELATIVE HUMIDITY AND DRY GRASSLANDS. A FIRE WEATHER
WATCH MAY BE ISSUED IN LATER FORECASTS.

NDZ001>004-009>012-017>022-031>035-040>046-091700-
/O.CON.KBIS.FW.W.0002.100409T1200Z-100410T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-EMMONS-
437 AM CDT FRI APR 9 2010 /337 AM MDT FRI APR 9 2010/

...RED FLAG WARNING REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/
THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/
THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...1...2...3...4...9...10...11...12
...17...18...19...20...21...22...31...32...33...34
...35...40...41...42...43...44...45...46

WEST TO NORTHWESTERLY WINDS OF 20 TO 35 MPH AND GUSTS TO 40 MPH
ALONG WITH MINIMUM RELATIVE HUMIDITIES OF 15 TO 25 PERCENT WILL
DEVELOP BEHIND A DEPARTING COLD FRONT ACROSS WESTERN AND CENTRAL
NORTH DAKOTA. RANGELAND FIRE DANGER INDICES ARE FORECAST IN THE
VERY HIGH TO EXTREME CATEGORY. THE COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KS
915 
WWUS83 KBIS 091616
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1116 AM CDT FRI APR 9 2010

...RED FLAG WARNING CONTINUES FOR WESTERN AND PORTIONS OF CENTRAL
NORTH DAKOTA FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

.WEST WINDS AT 20 TO 35 MPH AND GUSTS TO 40 MPH ALONG WITH MINIMUM
HUMIDITIES AS LOW AS 15 PERCENT WILL DEVELOP BEHIND A DEPARTING
COLD FRONT ACROSS WESTERN AND CENTRAL NORTH DAKOTA. RANGELAND FIRE
DANGER INDICES ARE FORECAST IN THE VERY HIGH TO EXTREME CATEGORY.
THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY
VEGETATION WILL CREATE CRITICAL FIRE WEATHER CONDITIONS...AS
EVIDENCED BY ALREADY ONGOING FIRES.

CRITICAL FIRE WEATHER CONDITIONS ARE ALSO POSSIBLE SATURDAY
ACROSS PORTIONS OF NORTHWEST AND NORTH CENTRAL NORTH DAKOTA DUE
TO STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY GRASSLANDS. A
FIRE WEATHER WATCH MAY BE ISSUED LATER TODAY.

NDZ001>004-009>012-017>022-031>035-040>046-100000-
/O.CON.KBIS.FW.W.0002.000000T0000Z-100410T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-EMMONS-
1116 AM CDT FRI APR 9 2010 /1016 AM MDT FRI APR 9 2010/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING FOR WESTERN AND PORTIONS OF CENTRAL NORTH DAKOTA
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...1...2...3...4...9...10...11...12
...17...18...19...20...21...22...31...32...33...34
...35...40...41...42...43...44...45...46

WEST WINDS AT 20 TO 35 MPH AND GUSTS TO 40 MPH ALONG WITH MINIMUM
HUMIDITIES AS LOW AS 15 PERCENT WILL DEVELOP BEHIND A DEPARTING
COLD FRONT ACROSS WESTERN AND CENTRAL NORTH DAKOTA. RANGELAND FIRE
DANGER INDICES ARE FORECAST IN THE VERY HIGH TO EXTREME CATEGORY.
THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY
VEGETATION WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

SCHECK
884 
WWUS83 KBIS 092112
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
412 PM CDT FRI APR 9 2010

...RED FLAG WARNING CONTINUES FOR WESTERN AND PORTIONS OF CENTRAL
NORTH DAKOTA FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON AND EARLY
EVENING FOR PORTIONS OF NORTHWEST AND NORTH CENTRAL FOR STRONG
WINDS AND LOW RELATIVE HUMIDITY...

.WEST WINDS AT 20 TO 35 MPH AND GUSTS TO 45 MPH ALONG WITH
MINIMUM HUMIDITIES AS LOW AS 15 PERCENT HAVE DEVELOPED BEHIND A
DEPARTING COLD FRONT ACROSS WESTERN AND CENTRAL NORTH DAKOTA.
RANGELAND FIRE DANGER INDICES ARE IN THE VERY HIGH TO EXTREME
CATEGORY. THE COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND DRY VEGETATION HAVE RESULTED IN CRITICAL FIRE
WEATHER CONDITIONS.

CRITICAL FIRE WEATHER CONDITIONS ARE ALSO POSSIBLE SATURDAY
ACROSS PORTIONS OF NORTHWEST AND NORTH CENTRAL NORTH DAKOTA DUE
TO STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY GRASSLANDS. A
FIRE WEATHER WATCH HAS BEEN ISSUED DUE TO LOW RELATIVE HUMIDITIES
AND GUSTY WINDS THAT MAY LINGER ACROSS THE NORTHERN TIER COUNTIES. 

NDZ001>004-009>012-017-021-022-100915-
/O.NEW.KBIS.FW.A.0002.100410T1800Z-100411T0200Z/
/O.EXT.KBIS.FW.W.0002.000000T0000Z-100410T0200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-MCLEAN-SHERIDAN-
412 PM CDT FRI APR 9 2010

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR
WESTERN AND PORTIONS OF CENTRAL NORTH DAKOTA FRIDAY FOR STRONG
WINDS AND LOW RELATIVE HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR PORTIONS OF NORTHWEST AND NORTH CENTRAL FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. THE RED FLAG WARNING IS NOW IN EFFECT
UNTIL 9 PM CDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...1...2...3...4...9...10...11...12
...17...21...22

WEST WINDS GUSTING TO 45 MPH ALONG WITH MINIMUM RELATIVE
HUMIDITIES AS LOW AS 15 PERCENT AND CURED VEGETATION HAVE
RESULTED IN CRITICAL FIRE WEATHER CONDITIONS.

MINIMUM RELATIVE HUMIDITIES IN THE TEENS ALONG WITH WESTERLY WINDS
AROUND 20 MPH GUSTING TO 35 MPH MAY RESULT IN CRITICAL FIRE
BEHAVIOR ON SATURDAY AFTERNOON AND EARLY EVENING...SO A FIRE
WEATHER WATCH HAS BEEN ISSUED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NDZ018>020-031>035-040>046-100200-
/O.EXT.KBIS.FW.W.0002.000000T0000Z-100410T0200Z/
DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
412 PM CDT FRI APR 9 2010 /312 PM MDT FRI APR 9 2010/

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING FOR WESTERN AND PORTIONS OF CENTRAL NORTH DAKOTA FRIDAY
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...18...19...20...31...32...33...34...35
...40...41...42...43...44...45...46

WEST WINDS GUSTING TO 45 MPH ALONG WITH MINIMUM RELATIVE
HUMIDITIES AS LOW AS 15 PERCENT AND CURED VEGETATION HAVE
RESULTED IN CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NDZ005-013-023-025-100915-
/O.NEW.KBIS.FW.A.0002.100410T1800Z-100411T0200Z/
ROLETTE-PIERCE-WELLS-FOSTER-
412 PM CDT FRI APR 9 2010

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR PORTIONS OF NORTHWEST AND NORTH CENTRAL FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...5...13...23...25

MINIMUM RELATIVE HUMIDITIES IN THE TEENS ALONG WITH WESTERLY
WINDS AROUND 20 MPH GUSTING TO 35 MPH MAY RESULT IN CRITICAL FIRE
BEHAVIOR ON SATURDAY AFTERNOON AND EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

SCHECK/JV
112 
WWUS83 KBIS 100206
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
906 PM CDT FRI APR 9 2010

...RED FLAG WARNING HAS EXPIRED...

...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON AND
EARLY EVENING FOR PORTIONS OF NORTHWEST AND NORTH CENTRAL FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...

.THE RED FLAG WARNING FOR WESTERN AND PORTIONS OF CENTRAL NORTH
DAKOTA FRIDAY EVENING HAS EXPIRED. 

CRITICAL FIRE WEATHER CONDITIONS ARE AGAIN POSSIBLE SATURDAY
ACROSS PORTIONS OF NORTHWEST AND NORTH CENTRAL NORTH DAKOTA DUE TO
STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY GRASSLANDS. A FIRE
WEATHER WATCH CONTINUES DUE TO LOW RELATIVE HUMIDITIES AND GUSTY
WINDS THAT MAY LINGER ACROSS THE NORTHERN TIER COUNTIES.

NDZ001>004-009>012-017-021-022-101415-
/O.EXP.KBIS.FW.W.0002.000000T0000Z-100410T0200Z/
/O.CON.KBIS.FW.A.0002.100410T1800Z-100411T0200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-MCLEAN-SHERIDAN-
906 PM CDT FRI APR 9 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING. 

THE WATCH INCLUDES THE FOLLOWING FIRE WEATHER ZONES...IN NORTH
DAKOTA...1...2...3...4...9...10...11...12...17...21...22

MINIMUM RELATIVE HUMIDITIES IN THE TEENS ALONG WITH WESTERLY
WINDS AROUND 20 MPH GUSTING TO 35 MPH MAY RESULT IN CRITICAL FIRE
BEHAVIOR ON SATURDAY AFTERNOON AND EARLY EVENING...SO A FIRE
WEATHER WATCH HAS BEEN ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NDZ018>020-031>035-040>046-100315-
/O.EXP.KBIS.FW.W.0002.000000T0000Z-100410T0200Z/
DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
906 PM CDT FRI APR 9 2010 /806 PM MDT FRI APR 9 2010/

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...18...19...20...31...32...33...34...35
...40...41...42...43...44...45...46

DIMINISHED WINDS AND RISING RELATIVE HUMIDITIES HAVE ENDED THE
EXTREME FIRE HAZARD FOR THIS EVENING. THE RED FLAG WARNING HAS
EXPIRED. 

$$

NDZ005-013-023-025-101415-
/O.CON.KBIS.FW.A.0002.100410T1800Z-100411T0200Z/
ROLETTE-PIERCE-WELLS-FOSTER-
906 PM CDT FRI APR 9 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...5...13...23...25

MINIMUM RELATIVE HUMIDITIES IN THE TEENS ALONG WITH WESTERLY
WINDS AROUND 20 MPH GUSTING TO 35 MPH MAY RESULT IN CRITICAL FIRE
BEHAVIOR ON SATURDAY AFTERNOON AND EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ABELING

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Apr 8, 1:57 AM MDT, 12 hours 3 minutes earlier.

Area forecast discussion, Apr 8, 1:57 AM MDT, 12 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
257 AM CDT THU APR 8 2010

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT
THE MODELS CONTINUE TO BE IN GOOD AGREEMENT IN THE SHORT TERM WITH
THE ONLY SIGNIFICANT PROBLEM WITH FIRE WEATHER TODAY AND FRIDAY.
FOR NOW WILL ISSUE RED FLAG WARNING FOR THE WESTERN COUNTIES TODAY
AND A WATCH FOR THE WEST AND CENTRAL FRIDAY. THE MODELS MOVE A
COLD FRONT/TROUGH ACROSS THE FORECAST AREA TONIGHT AND FRIDAY
MORNING WITH STRONG COLD ADVECTION SIGNIFICANT PRESSURE RISES
BEHIND THE FRONT. COULD SEE STRONG WINDS TONIGHT AND FRIDAY
MORNING BEHIND THE FRONT...WITH STRONGEST GUSTS AFTER FRONTAL
PASSAGE...WHICH COULD REACH ADVISORY CRITERIA. FOR NOW WILL GO
WITH WINDY CONDITIONS AS STRONGEST WINDS WILL LIKELY BE SHORT
LIVED. ANY PRECIPITATION WITH THE FRONT WILL BE WELL NORTH IN
CANADA. LOOKS LIKE BEST LIFTING AT 700 MB WILL BE WITH THE FRONTAL
PASSAGE BUT DUE TO THE DRY AIR MASS CHANCE OF PRECIP WILL BE LOW.
LIFTING WILL BE SHORT LIVED AS 700 MB OMEGA BECOMES NEGATIVE
AFTER FRONTAL PASSAGE INCREASING THE POTENTIAL FOR WINDY
CONDITIONS. THE FLOW ALOFT THROUGH THE REMAINDER OF THE SHORT TERM
APPEARS ZONAL SO SEE LITTLE CHANCE OF PRECIP EXCEPT FOR THE SOUTH
DAKOTA BORDER AREA ON SATURDAY. TEMPERATURES SHOULD TURN COLDER ON
FRIDAY THEN BEGIN A SLOW WARM TREND ON SATURDAY.

.LONG TERM...SUNDAY THROUGH THURSDAY

MODEL AGREEMENT IS GOOD THROUGH THE PERIOD WITH THE OVERALL DETAILS.
THE PERIOD BEGINS WITH 500 HPA RIDGING OVER THE NORTHERN PLAINS. A
TROUGH IS MOVING INTO THE WESTERN US WITH A CLOSED UPPER LEVEL LOW
MOVING INTO THE DESERT SOUTHWEST. THE RIDGE AXIS SHIFTS EASTWARD
LATE SUNDAY ALLOWING THE FLOW ALOFT TO BECOME MORE SOUTHERLY TO
SOUTHWESTERLY. SOUTHWESTERLY FLOW ALLOWS DISTURBANCES TO EJECT OUT
OF THE TROUGH TOWARDS THE NORTHERN PLAINS AS THE CLOASED UPPER LEVEL
LOW LIFTS TO THE NORTHEAST MONDAY THROUGH WEDNESDAY. THIS BRINGS A
CONTINUED CHANCE OF SHOWERS TO REGION THROUGH THE PERIOD. STRONG
WARM AIR AND MOISTURE ADVECTION AHEAD OF THE UPPER LEVEL LOW HELP
DESTABILIZE THE ATMOPSHERE AND BRING THE THREAT OF THUNDERSTORMS TO
THE REGION ON MONDAY AND TUESDAY. UNCERTAINTY STILL EXISTS BETWEEN
THE MODELS ON THE TIMING AND TRACK OF THIS SYSTEM.

.AVIATION...

HIGH PRESSURE CONTINUES TO SIT OVER THE NORTHERN PLAINS THIS PERIOD
WITH VFR CONDITIONS AT ALL TAF SITES. HIGH PRESSURE MOVES THROUGH
THE STATE TODAY WITH VFR CONDITIONS THROUGH 00 UTC FRIDAY. GUSTY
SURFACE WINDS ARE EXPECTED ONCE AGAIN THIS AFTERNOON AT
KISN..KDIK...KMOT..AND KBIS AS WINDS OF 15 TO 25 MPH MIX DOWN TO THE
SURFACE AND SHOULD BEGIN TO DIE DOWN AFTER 01 UTC FRIDAY.

A COLD FRONT MOVES THROUGH  KISN AND KDIK AROUND 06 UTC AND TO KBIS
AND KMOT BY 12 UTC. MAINLY MID LEVEL CLOUDINESS IS EXPECTED WITH THE
FRONT ALONG WITH A FEW ELEVATED RAIN SHOWERS ARE A POSSIBILITY AT
KMOT AND KISN WITH THE FRONT BUT WILL LEAVE OUT OF TAFS FOR NOW DUE
TO LOW PROBABILITY. A WIND SHIFT FROM THE SOUTH TO THE WEST CAN BE
EXPECTED WITH THE FRONT.

&&

.FIRE WEATHER...
WILL ISSUE A RED FLAG WARNING FOR THE WESTERN COUNTIES THIS
AFTERNOON. LOOKS LIKE LOW RELATIVE HUMIDITIES COMBINED WITH GUSTY
SOUTH WINDS AND DRY GRASSLANDS AND A RANGELAND FIRE DANGER INDEX
INTO THE VERY HIGH CATEGORY WILL MEET WARNING CRITERIA. WILL
CONTINUE THE FIRE WEATHER WATCH ON FRIDAY BUT INCREASE COVERAGE SO
IT INCLUDES ALL WESTERN AND MOST OF CENTRAL ND. FRONTAL PASSAGE
TONIGHT AND CONTINUED GUSTY WEST WINDS ON FRIDAY ALONG WITH LOW
RELATIVE HUMIDITIES AND DRY GRASSLANDS CONTINUE TO INDICATE
POT ENTAIL RED FLAG WARNING CONDITIONS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR NDZ001>004-009>012-017>022-031>035-040>046.

RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM
CDT /6 PM MDT/ THIS EVENING FOR NDZ001-002-009-010-017-018-
031>033-040-041-043-044.

&&

TSW/DC/HW
Hazardous weather outlook, Apr 8, 3:14 AM MDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
414 AM CDT THU APR 8 2010

NDZ001-002-009-010-017-018-031>033-040-041-043-044-090915-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
414 AM CDT THU APR 8 2010 /314 AM MDT THU APR 8 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON. WARM
TEMPERATURES...RELATIVE HUMIDITIES IN THE UPPER TEENS...GUSTY
SOUTH WINDS 15 TO 30 MPH...AND DRY GRASSLAND CONDITIONS WILL CAUSE
RED FLAG WARNING CONDITIONS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FIRE WEATHER WATCH IS IN EFFECT FRIDAY. STRONG WEST WINDS OF 20
TO 35 MPH COMBINED WITH LOW RELATIVE HUMIDITIES AND DRY GRASSLANDS
MAY CAUSE RED FLAG WARNING CONDITIONS AGAIN FRIDAY.

IN ADDITION THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY AND
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ003-004-011-012-019>022-034-035-042-045-046-090915-
RENVILLE-BOTTINEAU-WARD-MCHENRY-MERCER-OLIVER-MCLEAN-SHERIDAN-
MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
414 AM CDT THU APR 8 2010 /314 AM MDT THU APR 8 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND SOUTH CENTRAL NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FIRE WEATHER WATCH IS IN EFFECT FRIDAY. STRONG WEST WINDS OF 20
TO 35 MPH COMBINED WITH LOW RELATIVE HUMIDITIES AND DRY GRASSLANDS
MAY CAUSE RED FLAG WARNING CONDITIONS FRIDAY.

IN ADDITION THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ005-013-023-025-036-037-047-048-050-051-090915-
ROLETTE-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
414 AM CDT THU APR 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 3:29 AM MDTRed Flag WarningBISAdams, Billings, Bowman, Burke, Divide, Dunn and 7 more15 hr

Nearby

Red Flag Warnings in North Dakota, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.